DizzyGirls

Members
  • Content count

    429
  • Joined

  • Last visited

Community Reputation

0 Neutral

4 Followers

About DizzyGirls

  • Rank
    Advanced Member

Recent Profile Visitors

1,184 profile views
  1. Gastroparesis question

    I would look into the Salagen, even if the timing isn't exact. But, I agree with TCP, when you mentioned brain stem compression and the neurosurgeon said CCI , sounds like it might be progressing. So sorry you are feeling bad.
  2. Question about best clinics for POTS workup

    We went to Stanford Autonomic Clinic. Dr. Jaradeh is actually from Mayo in Rochester.
  3. hello I am new here, daughter has daily headaches

    It sounds like it could possibly be a case of craniocervical instability. My daughters have EDS also and my oldest just had a multiple spinal fusion from C3-T4. Even though hers wasn't craniocervical instability (she had cervicothoracic issues), the fact that there was pulling on her spinal cord gave her the same symptoms as one who has CCI. I would encourage you to read any information you can find on Dr. Fraser Henderson. He's the top US neurosurgeon for CCI. He's EDS and POTS savvy, too. You don't necessarily have to go to him, just read his articles, they are very enlightening. Also, the vomiting part and the other things the doctor told you about Chiari are not correct. Most people don't have those symptoms. They most likely COULD, but as you have found already, there is a whole lot more to it. I hope you can get to the bottom of this soon. It's hard to watch our kids suffer!
  4. Hear heartbeat in ear

    When my daughter's spinal fluid pressure builds up too much, she hears her heartbeat in her ear. Her vertigo also gets significantly worse. She had a lumbar puncture on Monday to have them take some of her spinal fluid out. It helps.
  5. migraines

    Thinking outside the box here.... My oldest has been having at least 2 migraines a day for the past couple of weeks. We have come to the conclusion that she has pseudotumor cerebri. It's a build up of too much spinal fluid. It causes real skull-cracking migraines. The last time this happened, she had a lumbar puncture to release the fluid and her migraines went away for weeks. They came back some, but not near like they are now.
  6. No idea where to go from here

    I have a 21-year-old and a 19-year-old and I've always had to advocate for them. There is not a doctor out there that took them seriously until we finally got to Stanford's Autonomic Clinic. But, before that, we had a neurologist and he finally exclaimed one visit "YOU FRUSTRATE ME!!" I could have strangled him. I frustrated him???!!! How does he think WE felt? You have to keep pursuing on. I've been advocating for my daughters for the past 21 years. Yes, it gets old, but, as the old saying goes, "if you want something done right, do it yourself." So, I diagnose them myself and then find a doctor that specializes in treating whatever the problem is at the time. It stinks that's the way it has to be, but, you'll be better and smarter for it. Hang in there. Life is tough, but we can't give up. It's not an option. Some of the best places to find out good information are the forums. People tell it like it is, not like a textbook. But, you have to keep on reading the medical journal articles, too. You'll pick up on the "medicalese" the more you read.
  7. migraines

    I can't take the triptan drugs, they do nothing for me. I use an old drug, Fioracet. It works wonders! I can actually function without having to go into a dark room. I had gotten 7 in about a 3 day period and the doctor tried the med on me. It was that magic pill! I don't think it's a narcotic either.
  8. Anesthesia and Dysautonomia

    The daughter I'm referring to in this post had high saturation oxygen for a pneumomediastinum (blister in her lung). People with EDS can get these. We had gone to our local ER and they had given her some oxygen. The ER doc on duty said that they see this in people with connective tissue disorders, had anyone ever suggested that she had one. Of course I said that's what they were looking into for her. The oxygen made her feel really good. It was for 30 minutes for 4 days and darned if my memory forgot what the oxygen level was. Well, anyway, the oxygen helped get rid of the gas that had formed outside her lung and into her upper body and neck. Her skin was really crinkly! Good idea!!
  9. Anesthesia and Dysautonomia

    Going to our neurosurgeon tomorrow and am going to tell him what happened. I would hope that it will narrow some things down for him. The further away from this she gets, the worse she's getting again, too. There is such a thing as a happy medium, too. My oldest daughter just had multiple spinal fusion surgery (9 to be exact) and after 8 hours of surgery, her POTS was a bit of a problem for the next few days, but after that, she was enjoying quite a few days, also, with a calmed autonomic system.
  10. About High Blood pressure

    Some high blood pressure is sensitive to salt intake and some is not. So, eating a lot of salt wouldn't affect that particular type. Hope yours isn't affected!
  11. I'm just wondering if anyone else has noticed this...??? Anesthesia has a calming effect on autonomic symptoms and other things related to our illnesses. My daughter has Dysautonomia, EDS, and a very strange development where she just falls. The connection in her brain doesn't keep the signal to her legs in tact (starting to affect her arms, too). She's developed a new symptom where she can't walk straight, but her brain makes her walk in tight circles or backward!! When she starts going in circles, I have to grab my arms around her and grab her to keep from falling into the TV, or a window. If you interrupt her while she's walking, she falls or starts to go in circles. Last week she had an MRI of her brain; cervical, thoracic, and lumbar spine, as well. After the anesthesia was wearing off, she got up to go to the restroom and she didn't fall, she walked in a straight line, no walking backward or in circles. This lasted for about 5 days until she started going backward and in circles again. She's still not falling much, but her direction is going back to where it was. Anybody ever have any positive things come from anesthesia?
  12. trying to wean off florinef

    My daughter was at 1-1/2 pills once a day and her bp started raising too much. We spent about a month getting her back down to 1 pill and she is doing well (with that anyway). Her bp is a lot more stable, but she does definitely need that one pill a day. When she gets too lightheaded, she has a cup of ramen noodles or some other kind of salty soup. My thinking is this, if it's too much for your body, then it's a lot easier to back down. But, when your body needs it, it is very difficult. I think that kind of holds true for most meds.
  13. Low C3 And C4

    My daughter's C4 has been low for years. It was about 9, I think. She's also recently had another positive ANA test with a titer of 1:80. However, when we went to a couple of rheumatologists, they just laughed in our faces. They were appalled that we thought she would have lupus from an ANA with such a low titer. The low C4 is also an indicator, as well as her constant low grade fevers. Oh, and to top it off, my mother has lupus. Guess we are going to have to fight this on our own. What else is new....???
  14. mast cell at any age?

    Her hematologist didn't even really call it MCAD, so I asked her if it was safe to say that her mast cells were overactive and she said "yes". I find that sometimes doctors don't give things an official "name" like we do, they just tell you what your body is doing. Because my daughter wasn't having too many problems with it, she just said to take some Benedryl and Zantac and see if that helps. It worked well. I did notice after I had read your first post, though, that she is developing this rash on her chest. It looks like uticaria to me. Her other hematologist had thought she had had it once before and but changed his mind. So now, though, think this might be. She was taking high doses of Benedryl and, because some doctors were rather taken aback by this high dose, I've lowered it to 25 mgs 4 times a day. I'm wondering if the new lower dose isn't enough. I hesitate to give my daughter Zyrtec (even though I take it every night!) because she's on a lot of other meds (recovering from spinal fusion surgery-9 vertebrae). You might try looking at Costco or Walmart for cheaper versions of Zyrtec and Zantac. It's super cheap at Costco if you have one where you live. Also, there is a paper by Dr. Afrin on Mast Cell Activation Disorder that is probably the best around. I'm not so good at putting links in, so just Google MCAD and Dr. Afrin, you'll see it.
  15. Increased Tryptase levels/ MCAS?

    My daughter's symptoms were more allergy like. She would sit on the couch in the evening and scratch. I used to tell her to stop or she was going to scratch all her skin off. I gave her fairly high doses of Benedryl along with h2 blocker and it helped. A couple of doctors had remarked at the high dose of Benedryl, so we lowered it to about 25 mgs 4 times a day. Still helps, but she's had a couple of strange rashes as of late and I'm not if it's autoimmune related or MCAS. Still looking into that one. She has migraines and GI issues as well. She's not too sensitive to meds as a general rule.